Cymbalta Is My Nightmare Come True
i just had to add my nightmare experience with cymbalta maybe it will keep someone else from going on this evil drug. i have been on cymbalta for 3 yrs now. i changed from celexa to cymbalta because i felt celexa had many negative side effects. my psychiatrist decided to start me on cymbalta because of its supposed lack of side effects. ha!!! what a bunch of b.s. that was. i started out on 20mg of cymbalta. it kicked my ***....i had stomach problems, horrible nausea, constipation, i was tired during the day but couldnt sleep at night. i would wake up at 3 am and just be totally wide awake like i didn't sleep at all. i also had symptoms of a urinary tract infection....had to pee but nothing would come out and the burning. ugh!!! my dr. assured me it was just temporary and in a week i would be fine. she also convinced me i should immediately increase my dose to 40mg b/c it was probably my anxiety manifesting itself. i have generalized anxiety disorder. after i increased to 40mg side effects increased to actually throwing up in the am and total lack of a sex drive. when i started this drug i was newly married. my poor husband did not understand what was going on....but we TRUSTED the dr. and i stayed on 40mg for about a yr. when i had an anxiety attack around the holidays in 2007 my dr. insisted i up my dosage to 60mg. the side effects AGAIN. plus my sex drive was like negative at this point. i could not be affectionate with my spouse physically at all. i also seemed to get this kind of numb feeling. other people's emotions annoyed me....it was weird. so again we TRUSTED my dr. and i stayed on the 60mg and got through the immediate side effects. i was still left with the zero sex drive though. so, i stayed on the 60mg for 2yrs. my husband and i want to start a family and decided to talk to the dr about switching meds to those approved by my obgyn. i began the whole cycle of withdrawl. this has got to be what it feels like if you are a true hardcore drug addict. the side effects are terrible. i am miserable!!!!! the 1st wk i went from 60mg to 40mg. i basically could not function. i had such terrible headaches....basically like migraines. i cannot tolerate lound sounds, bright lights, even smelling food makes me ill. i cannot sleep. my body aches all over like i have the flu. i alternate from being cold to sweating so much i have to change my clothes. and the mood swings are terrible. one minute i am fine the next i feel like i am going to punch my husband in the face. it is horrible!!!!! i also have this weird dizzy feeling. i feel like things are not real. i keep asking my husband if i am awake or is this a dream. if i turn my head or eyes to the side too fast i get this weird head feeling like electric shock to my brain. i cannot describe it. it's terrible i had the feeling while driving and it sent me into panic attack. i also hear like a rush of sound when the electric shock happens. it is strange. i am now down to 20mg from the 40mg i was on last week. the headaches get worse. my stomach is now sick, i need to stay near the bathroom. i cannot sleep at all tonight. i came downstairs to research the length of withdrawl and came across this site. i have a dr's appt at 10 today with the stupid dr. that started me on this devil pill. i cannot wait to give her a piece of my mind. i mean she is supposed to help me not harm me....shouldn't she know the withdrawl symptoms??? and i just cannot get that stupid cymbalta commercial out of my head- depression hurts....yeah well CYMBALTA HURTS WORSE!!!!!!!!!!